Published on ADDitudeMag.com

Stuttering as a Side Effect of Ritalin

"Is Ritalin causing my grandson's stuttering? It started a year after he began medication."

by Larry Silver, M.D.


Speech dysfluency (stuttering) is not a side effect often seen with Ritalin. Also, since the stuttering started a year after being on Ritalin, I doubt if this medication caused the stuttering. It would be my suspicion that the stuttering is a separate problem not related to the Ritalin.

I hope your grandson is seeing a speech-language therapist to help him with his stuttering. If there is any doubt about the impact of Ritalin on stuttering, it would be easy to stop the Ritalin and see if the stuttering stops.


Copyright © 1998 - 2013 New Hope Media LLC. All rights reserved. Your use of this site is governed by our
Terms of Service (http://www.additudemag.com/adhd/terms.html) and
Privacy Policy (http://www.additudemag.com/adhd/privacy.html).
ADDitude does not provide medical advice, diagnosis, or treatment. The material on this web site is provided for educational purposes only.
See additional information at http://www.additudemag.com/adhd/disclaimer.html
New Hope Media, 39 W. 37th Street, 15th Floor, New York, NY 10018

Adult ADHD | Parenting ADHD Children | ADHD Treatment | School & Learning Disabilities | About ADHD | ADHD Resources | ADHD Community
Source: Stuttering as a Side Effect of Ritalin